MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaz0439 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Received 4/7/17- per sales representative, the facility reported that the catheter was leaking with flushing, and at closer inspection, it had developed a hole in the catheter at the hub.The catheter was removed and replaced.No patient harm.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed; however, the cause was undetermined.The product returned for evaluation was one 20ga x 10 cm powerglide midline catheter.Usage residues were observed.A partially circumferential split was observed just distal of the luer hub.An attempt to infuse water through the sample using a 12 ml syringe revealed the sample to be patent to infusion; however, a spraying leak was observed emanating from the site of the aforementioned split.Tactile inspection of the sample was unremarkable.Microscopic inspection of the split revealed sharply defined fracture edges.The split edges exhibited a granular texture.The observed leak was the result of catheter damage near the luer hub; however, inspection of the damage features was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors included instrument damage and contact between the catheter and the introducer needle.A lot history review (lhr) of reaz0439 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 4/7/2017- per sales representative, the facility reported that the catheter was leaking with flushing, and at closer inspection, it had developed a hole in the catheter at the hub.The catheter was removed and replaced.No patient harm.

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6527349
Report Number3006260740-2017-00528
Device Sequence Number225938
Product Code FOZ
UDI-Device Identifier00801741110580
UDI-Public(01)00801741110580(17)180531(10)REAZ0439
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberN/A
Device Catalogue NumberF120101
Device Lot NumberREAZ0439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1